Drug Interaction Report
This report displays the potential drug interactions for the following 3 drugs:
- clindamycin topical
Interactions between your drugs
Applies to: minocycline, isotretinoin
CONTRAINDICATED: Concomitant use of vitamin A or related compounds (i.e., retinoids) with tetracyclines may increase the risk of pseudotumor cerebri, also known as benign intracranial hypertension. These agents individually have been associated with the development of pseudotumor cerebri and may have additive effects during coadministration. The interaction has been suspected in reported cases involving the use of isotretinoin or vitamin A in combination with a tetracycline. Other vitamin A-related compounds may interact similarly.
MANAGEMENT: Coadministration of most retinoids with tetracyclines is considered contraindicated. Patients treated with a retinoid or a tetracycline should be advised to discontinue the medication and notify their physician immediately if they develop early symptoms of pseudotumor cerebri such as headache, nausea, vomiting, visual disturbances, vision loss, and papilledema. Although intracranial hypertension typically resolves after discontinuation of treatment, the possibility for permanent visual loss exists. Therefore, prompt ophthalmologic evaluation should be performed if visual disturbances occur. Since intracranial pressure may remain elevated for weeks after drug cessation, patients should be monitored until they stabilize.
- "Product Information. Achromycin (tetracycline)." Lederle Laboratories, Wayne, NJ.
- Walters BN, Gubbay SS "Tetracycline and benign intracranial hypertension: report of five cases." Br Med J 282 (1981): 19-20
- Chan AY, Liu DT, Friedman DI, Gordon LK, Egan RA "Doxycycline and intracranial hypertension." Neurology 64 (2005): 765-6
- Moskowitz Y, Leibowitz E, Ronen M, Aviel E "Pseudotumor cerebri induced by vitamin A combined with minocycline. " Ann Ophthalmol 25 (1993): 306-8
- Yokokura M, Hatake K, Komatsu N, Kajitani H, Miura Y "Toxicity of tretinoin in acute promyelocytic leukaemia." Lancet 343 (1994): 361-2
- Cerner Multum, Inc. "UK Summary of Product Characteristics." O 0
- Weese-Mayer DE, Yang RJ, Mayer JR, Zaparackas Z "Minocycline and Pseudotumor cerebri: The well-known but well-kept secret." Pediatrics 108 (2001): 519-20
- Gardner K, Cox T, Digre KB "Idiopathic intracranial hypertension associated with tetracycline use in fraternal twins: case reports and review." Neurology 45 (1995): 6-10
- Lewis PA, Kearney PJ "Pseudotumor cerebri induced by minocycline treatment for acne vulgaris." Acta Derm Venereol 77 (1997): 83
- "Product Information. Seysara (sarecycline)." Allergan Inc, Irvine, CA.
- "Product Information. Vesanoid (tretinoin)." Roche Laboratories, Nutley, NJ.
- "Product Information. Accutane (isotretinoin)." Roche Laboratories, Nutley, NJ.
- Schmitt K, Schwarz R, Tulzer G, Krieger O, Zoubek A, Gadner H "Toxicity of tretinoin in acute promyelocytic leukaemia." Lancet 343 (1994): 361
- Tabibian JH, Gutierrez MA "Doxycycline-induced pseudotumor cerebri." South Med J 102 (2009): 310-1
- Cuddihy J "Case report of benign intercranial hypertension secondary to tetracycline." Ir Med J 87 (1994): 90
- Roytman M, Frumkin A, Bohn TG "Pseudotumor cerebri caused by isotretinoin." Cutis 42 (1988): 399-400
- Delaney RA, Narayanaswamy TR "Pseudo-tumor cerebri and acne." Mil Med 155 (1990): 511
- Donnet A, Dufour H, Graziani N, Grisoli F "Minocycline and benign intracranial hypertension." Biomed Pharmacother 46 (1992): 171-2
- Cerner Multum, Inc. "Australian Product Information." O 0
- Chiu AM, Chuenkongkaew WL, Cornblath WT, Trobe JD, Digre KB, Dotan SA, Musson KH, Eggenberger ER "Minocycline treatment and pseudotumor cerebri syndrome." Am J Ophthalmol 126 (1998): 116-21
- Lee AG "Pseudotumor cerebri after treatment with tetracycline and isotretinoin for acne." Cutis 55 (1995): 165-8
- Minutello JS, Dimayuga RG, Carter J "Pseudotumor cerebri, a rare adverse reaction to tetracycline therapy." J Periodontol 59 (1988): 848-51
- "Product Information. Soriatane (acitretin)." Roche Laboratories, Nutley, NJ.
No other interactions were found between your selected drugs. This does not necessarily mean no other interactions exist. Always consult your healthcare provider.
Drug and food interactions
There are no known alcohol/food interactions with your selected drugs. This does not necessarily mean no interactions exist. Always consult your healthcare provider.
Therapeutic duplication warnings
No warnings were found for your selected drugs.
Therapeutic duplication warnings are only returned when drugs within the same group exceed the recommended therapeutic duplication maximum.
Drug Interaction Classification
|Highly clinically significant. Avoid combinations; the risk of the interaction outweighs the benefit.|
|Moderately clinically significant. Usually avoid combinations; use it only under special circumstances.|
|Minimally clinically significant. Minimize risk; assess risk and consider an alternative drug, take steps to circumvent the interaction risk and/or institute a monitoring plan.|
|No interaction information available.|
Always consult your healthcare provider to ensure the information displayed on this page applies to your personal circumstances.